MAUDE Adverse Event Report: LIFESCAN INC. OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 024-046
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Fatigue (1849); Hypoglycemia (1912); Diaphoresis (2452)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On (b)(6) 2022, the lay-user/patient contacted lifescan (lfs), alleging that their onetouch ultra2 meter read inaccurately high compared to their feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began at 12:00 am on (b)(6) 2022.The patient reported obtaining alleged inaccurate high blood glucose readings of ¿300 and 350 mg/dl¿ with the subject meter.The patient reported that they manage their diabetes with a fixed dose of novorapid insulin three times a day before meals (20 units before breakfast, 25 units before lunch and 20 units before dinner).In response to the elevated readings, the patient reported administering their usual before dinner dose of insulin (20 units) then started to feel symptoms of ¿tired, hypo and sweating¿.The patient claimed they consumed food in response to their symptoms between 12:15 am and 12:20 am that morning.The patient denied that their blood glucose was tested with any other device.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter and the correct testing process was being followed.The cca confirmed the test strip vial was intact and the test strips had been stored correct and were not expired or opened past their discard date.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after administering insulin based on alleged inaccurate high results obtained with the subject meter.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
20 valley stream pkwy
malvern PA 19355
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key15255410
Report Number3009698388-2022-00041
Device Sequence Number6664061
Product Code NBW
UDI-Device Identifier00353885011853
UDI-Public00353885011853
Combination Product (Y/N)N
Initial Reporter CountryQA
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024-046
Device Catalogue Number02404601
Device Lot Number1831526
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Initial Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown